MAUDE Adverse Event Report: MEDTRONIC IRELAND SENTRANT INTRODUCER SHEATH; INTRODUCER, CATHETER

MEDTRONIC IRELAND SENTRANT INTRODUCER SHEATH; INTRODUCER, CATHETER
Model Number SENSH1828W
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Anemia (1706); Cardiac Arrest (1762); Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888); Tachycardia (2095); Cardiogenic Shock (2262); Pallor (2468); Vascular Dissection (3160); Heart Failure/Congestive Heart Failure (4446); Insufficient Information (4580)
Date of Event 03/03/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A sentrant sheath was used as a conduit for an medtronic bioprosthetic valve.It was noted the iliofemoral artery was calcified with a small diameter.It was reported during the index procedure after deployment of the valve angiogram identified a dissection of the left femoral artery with occlusion of the profunda.2 additional covered stents 7x5 mm and 7x6 mm) were implanted.Post-operative hemoglobin was noted as 8.7.(13.1 pre-op).The following day a chest x-ray showed atelectasis and/or an effusion.In addition, the femoral artery dissection caused significant bleeding.Two days following the valve implant, a computed tomography revealed a large anterior left thigh hematoma.An echocardiogram noted an estimated ejection fraction of 60-65% with impaired relaxation pattern of the left ventricular diastolic filling.Dry-heaving presented which resolved with medication.Lower extremities were auscultated via doppler.Abdomen and left groin pain presented.Sinus tachycardia was observed at a rate of 180 beats per minute but this quickly resolved.Intravenous therapy fluids were administered.Changes in pallor, weakness, and urine concentration were reported.The patient was transferred to an intensive care unit.Endotracheal intubation, a pulmonary catheter, and a blood transfusion of four units, were required.Cardiopulmonary arrest and sub sequent cardiogenic shock occurred.Ultimately, the patient died three days after the valve implant procedure.An autopsy will not be performed.Were administered.Changes in pallor, weakness, and urine concentration were reported.The patient was transferred to an intensive care unit.Endotracheal intubation, a pulmonary catheter, and a blood transfusion of 3 units, were required.Cardiopulmonary arrest and subsequent cardiogenic shock occurred.Ultimately, the patient died three days after the valve implant procedure on (b)(6) 2022.Per the site the dissection at the iliac artery occurred as a result of advancement of the dcs through the small (6.1 mm), calcified vessel or advancement of the external sheath.It was reported that difficulty was experienced when advancing the dcs.The occlusion at the common femoral artery occurred as a result of deployment of the closure devices in soft plaque.The death was considered procedure related.No additional clinical sequelae were reported and the patient expired.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SENTRANT INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway,ie
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway,ie
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key14207103
Report Number9612164-2022-01579
Device Sequence Number14530455
Product Code DYB
UDI-Device Identifier00643169792609
UDI-Public00643169792609
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K123990
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/22/2023
Device Model NumberSENSH1828W
Device Catalogue NumberSENSH1828W
Device Lot Number00160236
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2022
Supplement Date Received by Manufacturer05/30/2022
Initial Report FDA Received Date04/26/2022
Supplement Report FDA Received Date06/01/2022
Date Device Manufactured06/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death; Other;
Patient Age83 YR
Patient SexFemale
Patient Weight52 KG
Patient EthnicityNon Hispanic
Patient RaceWhite